MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CA 19-9; TEST, CARBOHYDRATE ANTIGEN (CA19-9)

ROCHE DIAGNOSTICS ELECSYS CA 19-9; TEST, CARBOHYDRATE ANTIGEN (CA19-9)
Catalog Number 11776193122
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).The samples were requested for investigation.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of a suspected interference with the elecsys ca 19-9 assay on a cobas 8000 e 602 module.In 2020, the patient's result was 16.11 u/ml.The specific date was not provided.On (b)(6) 2024, the patient's result was 365.4 u/ml and the repeated result was 360.9 u/ml on the e 602 module.On (b)(6) 2024, the patient's result was 14.33 u/ml with another method (mindray cl6000i).On (b)(6) 2024, the patient's sample from (b)(6) 2024 was retested on the e602 module and the results were 334.9 u/ml and 358.2 u/ml.On (b)(6) 2024, the patient's result was 14 u/ml with another method (snibe maglumi x8).This sample was also sent to be tested on other instruments and the results were: the result using a cobas e801 module was 364 u/ml.The result using abbott alinity was >1200 u/ml.The result using beckman dxi800 was 10.8 u/ml.The result using wantai was 14.93 u/ml.On (b)(6) 2024, the patient's result was 308.9 u/ml on the e 602 module.
 
Additional Manufacturer Narrative
The customer did a peg-precipitation and a serial dilution experiment.The peg-precipitation showed a poor recovery for this patient sample which can be an indication for a presence of interfering substance(s).Product labeling states: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the product performed within the specified limit.

Brand Name
ELECSYS CA 19-9
Common Device Name
TEST, CARBOHYDRATE ANTIGEN (CA19-9)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19120040
Report Number1823260-2024-01185
Device Sequence Number20922679
Product Code NIG
UDI-Device Identifier04015630904297
UDI-Public04015630904297
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K050231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number11776193122
Device Lot Number70569105
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian